Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
I'm starting use of imiquidiom cream and I need advice about usage .I wasn't offered a barrier cream for the unaffected Ares or numbing cream for between applications .I'm going to ask my g p . I've heard that it is awful when you have a wee and about side effects but I'm sick of having biopsy .than the in advance
Thanks for getting in touch with us and Welcome to our Online Community.
It’s natural to worry about the side effect of treatments when you’ve heard from others, but it’s good that you’re looking to get information and advice that can help you if they do happen.
There are several Gynaecology teams across the UK who suggest using Hydromol or Diprobase in between Aldara treatments. Some people find it helpful to keep a tub of Hydromol or Diprobase in the fridge. This can be helpful as applying cool cream to the area can be soothing.
Paracetamol based pain killers can help with mild symptoms and Lidocaine 5% ointment can help with pain and is not contraindicated.
The use of a barrier cream such as Vaseline is sometimes suggested to use around the area to be treated to protect the unaffected skin.
Some NHS teams recommend not using biological washing powder and not to use soap around the vulval area. You might want to consider unscented products
If you experience a severe reaction to Aldara or if you are unable to tolerate it, you should stop using it and contact your GP or specialist straight away.
I can see from your activity that you’ve posted in our Vulva cancer group. That’s good to see as there is nothing quite like the support that you can get from others who know what it’s like to be in a similar situation.
Best wishes and we hope your treatment goes well.
Please don’t hesitate to get back in touch if you have any other questions.
Ellen-Macmillan Online Digital Nurse Specialist.
Thank you I wasn't given numbing cream or barrier cream for between applications by gyne .gong to see my g p . thank god for this site .
Hello again .can I put lodicaili on straight afraf immiqimmmiqu cream tthank you I can't find anyone else on here that's used immiqimmmiqu .
Do I or can I use a immmiquimoid cream in the morning leabe on for 6 hours put the numbing cream on at same time ,wash off use more numbing cream lidocaine starting it on Monday next .
Can I put a immmiquimoid cream on in the morning leave for 6 hours use lidocaine at same time . I don't want to be kept awake with pain in night .I'm normally no good if I don't sleep thank you
Can I put lidocaine onat same time as immiqimmmiqua please thank you stating Monday
Thanks for your post.
This information tells you more about how imiquimod cream is usually used. You’ll see that normal advice is not to apply anything else to the skin for at least eight hours after imiquimod.
Not all patients will require a numbing cream/lidocaine. Usually, they’d only recommend this if you were having discomfort or pain. This most commonly occurs a few weeks into treatment. If a numbing cream/lidocaine is required, the doctor would give clear instructions on when and how to apply this.
I know my colleague Ellen had mentioned painkillers to you previously and this is something your doctor could consider if you were to have pain. You’ll see from our Online Community that other patients have had varying experiences of using Aldara and there’s different things they’ve found helpful.
I hope this is useful.
Macmillan Cancer Information Nurse Specialist
Thank you for replying .I cabca find anyone to speak to who has used immmiquimoid cream .I added a friend but she said had googled it and should not be used on vagina probably mix up . starting it tomorrow evening .so nervous
I've went on online community link but most ladies were on here in junJ .I've sent friend requests to them to see how they got on
Thanks for getting back in touch with us.
It’s natural to feel nervous when you’re starting a new treatment, and we can understand why you would want to talk to others who have used it. Hopefully,someone will get back in touch with you soon. But it’s important to remember this is their experience and not necessary what will happen to you.
If you think that you’re getting stressed and that you’re getting more and more anxious, then we would advise that it would be a good idea to talk to you GP about how you’re feeling. They will be able to suggest treatments that can be helpful to try.
As Donna had said in her previous reply the recommendation for using the Aldara imiquimod cream would be not to put anything on the area for at least 8 hours after treatment. The lidocaine cream may be suggested by your doctor only if the area starts to become painful, and you’re having difficulty tolerating the treatment.
Doctors tend to suggest that you use the Hydromol or Diprobase in between Aldara imiquimod treatments in the first instance. For most people this will be enough to soothe the area.
If, you were to experience a severe reaction to Aldara imiquimod or if you are unable to tolerate it, we would suggest that you should stop using it and contact your GP or specialist straight away.
Best wishes and take care.
We hope all goes well with your treatment and you manage to finish your course.
Thank you again .I have diazsdia and propranolol and mitazapine for chronic anxiety . which I suffer from at best of times .here goes ,apply app first application of immmiquimoid cream in your . people who were on here in June starting treatment didn't follow up so I got more afraid . hoping they got better
I have had flare ups of vin for years ,I got extremely unwell in 2004 u t I severe !bacter bac vaginosis ,rash boils in groin and sickness and dihorria ear infection .drs said folliculitis.fungal infection ear underarm .I've had no let up with these things .had mental health issues .had great g p who prescribed flucanazole for a month as advised by dermatologist I saw at same time as my wonderful gynecologist .my g p retired and I got new g p ,awful man ! ,I made a complaint against him .I was offlisted from surgery .new g p gives topical treatment only creams 16 x drops for ears since 2015'.antifungal shampps ketakamazol .I've had bacterial vaginosis diagnosed twice .now go reffered me to gyne as vin appeared .gyne did swab from outside vagina , negative .go said normal to have a discharge .I've had thrush in my mouth given nystan and canistan for ears .so this is why I'm extra nervous .I get pustules on my feet arms shoulder that bleed profusely .I needed to offload this .my partner and only friend passed away suddenly age 44 .heart arithmya .I contracted folliculitis etc from him . feeling pretty low key
Thanks for getting back in touch. No wonder you need to offload, you’ve coped with so much over the last few years.
Feeling low after everything you’ve been through is natural and completely understandable. Nothing can really prepare you for dealing with something like this. It’s good that you recognise you’re feeling this way as it can help you get the right support.
As Ellen suggested, the best thing to do is make an appointment with your GP to talk through how you’re feeling. If they don’t know you’re struggling, they can’t help. They’ll be able to recommend ways to cope and importantly, monitor your improvement. Getting some support in place now will help.
Many people really benefit from talking with others in similar situations so I’m glad you’ve found our online community. It’s unfortunate you’ve not heard back from the ladies who’ve used the imiquimod cream. There’s lots of reasons why they might not have answered. The most common one is that they’ve coped well with their treatment and didn’t need any further support. They might not check the website or updates as often so there’s still a chance they’ll get back to you.
We’d always suggest that you follow the instructions given from your treatment team about using the imiquimod cream and get back in touch with them if you have any further concerns.
I hope this helps to guide you. Here on our helpline we offer a variety of support, including emotional support, where you can have the chance to talk through what’s going on and how you’re feeling. If you’d like to talk, we’re available Monday to Friday, 9am – 8pm on 0808 808 0000. Don’t hesitate to let us know if you need anything. Best wishes, Karla (Macmillan Cancer Information Nurse).
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: